Kentucky, 2011Damaging Winds in Kentucky, April 27, 2011
April 27, 2011 · NWS ILN · 4 events in 3 counties and zones
A line of storms moved through during the morning hours of April 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of storms moved through during the morning hours of April 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 27, 6:19 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 27, 6:19 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
719 AM EDT WED APR 27 2011
.SYNOPSIS...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING ACROSS
THE OHIO VALLEY AS A STRONG SHORTWAVE TROUGH MOVES NORTHEASTWARD
ACROSS THE PLAINS. THE MAIN TROUGH WILL TRACK NORTHEAST LATER
TODAY AND WILL INTERACT WITH A WARM MOIST AIR MASS EAST OF THE
MISSISSIPPI. THIS WILL ENHANCE THUNDERSTORM ACTIVITY ACROSS OUR
AREA ONCE AGAIN TONIGHT WITH POSSIBLE SEVERE WEATHER. A COLD
FRONT WILL FOLLOW THURSDAY WITH BLUSTERY CONDITIONS. A WARMING
TREND WILL OCCUR WITH FAIR WEATHER FRIDAY AND SATURDAY. ANOTHER
COLD FRONT IS EXPECTED BY SUNDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS IS MAKING ITS WAY
INTO THE WESTERN PORTIONS OF THE FORECAST AREA AT THIS HOUR. THIS
ACTIVITY WILL SLOWLY SPREAD EASTWARD INITIALLY...BEFORE OVERTAKING
THE REMAINDER OF THE FORECAST AREA AFTER SUNRISE AS AN EMBEDDED
SQUALL LINE APPROACHES FROM CENTRAL KENTUCKY. WIDESPREAD HEAVY
RAIN WITH ISOLATED SEVERE WEATHER ASSOCIATED WITH WINDS AND HAIL
ARE POSSIBLE THROUGH THE MORNING HOURS.
THIS COMPLEX WILL LIFT NORTHEASTWARD BY LATE MORNING LEAVING THE
FORECAST AREA IN A BREAK FROM HEAVY PRECIPITATION THROUGH THE
AFTERNOON...BEFORE ANOTHER ROUND OF CONVECTIVE WEATHER APPROACHES
LATER TONIGHT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
A SECOND WAVE WILL MOVE NORTHEASTWARD OUT OF THE PLAINS LATER
THIS AFTERNOON. WITH THIS FEATURE...A STRONG LOW LEVEL JET COMBINED
WITH AMPLE MOISTURE WILL AID THE DEVELOPMENT OF ANOTHER LARGE
CONVECTIVE COMPLEX OVER THE MISSISSIPPI VALLEY LATE THIS AFTERNOON.
THIS COMPLEX WILL MOVE NORTHEASTWARD TOWARD THE OHIO VALLEY
TONIGHT AND WILL BRING WITH IT STRONG TO SEVERE THUNDERSTORMS. THE
MAIN THREAT APPEARS TO BE FLASH FLOODING WITH SOME DAMAGING WINDS
AND LARGE HAIL POSSIBLE.
A COLD FRONT WILL SWEEP ACROSS THE OHIO VALLEY THURSDAY MORNING IN
THE WAKE OF THE THUNDERSTORM COMPLEX. THIS WILL BRING AN END TO
THE HEAVY RAIN AND SEVERE WEATHER THREAT ACROSS THE AREA. CAA
WILL USHER IN BELOW NORMAL TEMPERATURES WITH BREEZY CONDITIONS
THURSDAY...WITH WRAP AROUND SHOWERS FROM THE LOW PRESSURE SYSTEM
MAINLY ACROSS CENTRAL AND NORTHERN IN/OH THURSDAY IN TO THURSDAY
NIGHT. HIGH TEMPERATURES THURSDAY WILL ONLY BE SLIGHTLY HIGHER
THAN WEDNESDAY NIGHTS LOWS DUE TO THE CAA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
WRAP AROUND SHOWER ACTIVITY WILL TAPER OFF THURSDAY NIGHT. HIGH
PRESSURE WILL WORK INTO THE FA FOR FRIDAY INTO SATURDAY. A FRONTAL
BOUNDARY WILL APPROACH THE AREA SATURDAY NIGHT AND REMAIN IN THE
VICINITY OF THE FA UNTIL LATE SUNDAY TO EARLY MONDAY MONDAY WHEN
A COLD FRONT PUSHES THROUGH THE AREA. HIGH PRESSURE WILL RETURN TO
THE AREA FOR MONDAY NIGHT INTO TUESDAY.
&&
.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS ARE CONTINUING TO PIVOT UP ACROSS
WESTERN PORTIONS OF FA. THIS IS ASSOCIATED WITH A SURFACE LOW
CURRENTLY OVER SOUTHWEST INDIANA. AS THIS LOW LIFTS UP INTO THE
LOWER GREAT LAKES THROUGH EARLY AFTERNOON...WE MAY END UP WITH A
BIT OF A LULL IN THE PCPN ACROSS OUR AREA. HOWEVER...A SECONDARY
LOW WILL LIFT QUICKLY NORTHEAST INTO THE MID OHIO VALLEY THROUGH
THIS EVENING. AHEAD OF THIS...SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO SPREAD BACK INTO THE AREA LATE THIS AFTERNOON INTO
THIS EVENING. HAVE GENERALLY KEPT CIGS/VSBYS VFR THROUGH THIS
EVENING BUT MVFR TO POSSIBLY IFR CONDITIONS WILL BE POSSIBLE WITH
THE STRONGER STORMS. OTHER CONCERN TODAY WILL BE WINDS AS A STRONG
LOW LEVEL JET WILL BE OVERHEAD. SOME OF THESE WINDS WILL LIKELY
MIX DOWN TO THE SURFACE WITH SOUTHERLY WIND GUSTS IN THE 30 TO
POSSIBLY 40 KNOT RANGE POSSIBLE LATER THIS MORNING INTO THIS
AFTERNOON.
OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...NOVAK
AVIATION...JGLHazardous weather outlook, Apr 27, 3:38 AM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
438 AM EDT WED APR 27 2011
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
438 AM EDT WED APR 27 2011
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
A LOW PRESSURE SYSTEM LIFTING NORTHEAST TOWARD THE GREAT LAKES
WILL BRING A STRONG COLD FRONT THROUGH THE OHIO VALLEY LATE
TONIGHT NIGHT. AHEAD OF THIS FRONT...STRONG TO SEVERE
THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES ARE POSSIBLE...ESPECIALLY LATE THIS AFTERNOON AND EVENING.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, Apr 27, 1:36 AM EST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
236 AM EDT WED APR 27 2011
INZ059-066-074-OHZ070-270715-
UNION IN-FRANKLIN IN-DEARBORN IN-BUTLER OH-
236 AM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BUTLER...EXTREME
NORTHEASTERN DEARBORN...EASTERN FRANKLIN AND SOUTHERN UNION COUNTIES
THROUGH 315 AM EDT...
AT 233 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW
TRENTON...MOVING NORTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKVILLE AND WEST
COLLEGE CORNER.
ALSO...CEDAR GROVE...SCIPIO...MOUNT CARMEL...MOUNDS STATE RECREATION
AREA...MIXERVILLE...CHARLOTTESVILLE...DUNLAPSVILLE AND WHITEWATER
STATE PARK ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3963 8502 3959 8482 3957 8481 3956 8475
3930 8482 3929 8505Special weather statement, Apr 27, 2:23 AM EST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
323 AM EDT WED APR 27 2011
OHZ042-060-270800-
DARKE OH-PREBLE OH-
323 AM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PREBLE AND SOUTHERN
DARKE COUNTIES THROUGH 400 AM EDT...
AT 320 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
OKLAHOMA...MOVING NORTH AT 50 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEWISBURG...NEW
MADISON...ARCANUM AND GREENVILLE.
ALSO...ELDORADO...WEST MANCHESTER...CASTINE...ITHACA...GORDON...WAYNE
LAKES...PALESTINE AND PITSBURG ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 4019 8476 4015 8443 4002 8443 3977 8457
3982 8481Special weather statement, Apr 27, 6:15 AM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
715 AM EDT WED APR 27 2011
INZ050-058-059-066-074-075-KYZ091-OHZ034-042-060-070-077-271215-
UNION IN-OHIO IN-FRANKLIN IN-DEARBORN IN-FAYETTE IN-WAYNE IN-BOONE KY-
BUTLER OH-DARKE OH-HAMILTON OH-MERCER OH-PREBLE OH-
715 AM EDT WED APR 27 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN PREBLE...
SOUTHWESTERN MERCER...WESTERN HAMILTON...WESTERN DARKE...WESTERN
BUTLER...BOONE...WAYNE...EASTERN FAYETTE...EASTERN DEARBORN...EASTERN
FRANKLIN...OHIO AND UNION COUNTIES THROUGH 815 AM EDT...
AT 714 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM INTERSTATE 70 AT EXIT 145 TO RISING SUN...MOVING NORTH
AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LIBERTY...GREENDALE...
BRIGHT...HIDDEN VALLEY...FOUNTAIN CITY...RICHMOND...HARRISON...WEST
COLLEGE CORNER...CLEVES...NEW PARIS...OXFORD AND ROSS.
ALSO...BELLEVIEW...BILLINGSVILLE...WILLIAMSBURG...ECONOMY...MOUNT
CARMEL...SALEM...ROCKDALE AND WEST HARRISON ARE NEAR THE PATH OF THIS
LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4001 8514 4001 8482 4039 8481 4045 8476
3928 8456 3890 8485 3890 8488 4000 8515Special weather statement, Apr 27, 7:17 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
817 AM EDT WED APR 27 2011
INZ074-075-080-KYZ090>093-095-096-OHZ051-060>062-070-071-077-078-
271300-
SWITZERLAND IN-OHIO IN-DEARBORN IN-KENTON KY-PENDLETON KY-BOONE KY-
CAMPBELL KY-GALLATIN KY-GRANT KY-BUTLER OH-GREENE OH-HAMILTON OH-
MIAMI OH-MONTGOMERY OH-PREBLE OH-WARREN OH-CLERMONT OH-
817 AM EDT WED APR 27 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CLERMONT...
WESTERN WARREN...SOUTHEASTERN PREBLE...MONTGOMERY...SOUTHWESTERN
MIAMI...HAMILTON...EXTREME NORTHWESTERN GREENE...BUTLER...
NORTHEASTERN GRANT...NORTHEASTERN GALLATIN...CAMPBELL...BOONE...
PENDLETON...KENTON...NORTHEASTERN DEARBORN...OHIO AND EASTERN
SWITZERLAND COUNTIES THROUGH 900 AM EDT...
AT 813 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MCGONIGLE TO PATRIOT...MOVING NORTHEAST AT 75 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRITTENDEN...CLEVES...
FALMOUTH...WALTON...CAMDEN...BUTLER...UNION...ROSS...OAKBROOK...
BURLINGTON...FLORENCE AND INDEPENDENCE.
ALSO...LAYHIGH...HUESTON WOODS STATE PARK...VERONA...GENE SNYDER
AIRPORT...GARDNERSVILLE...BIG BONE...SOMERVILLE AND BRACHT ARE NEAR
THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3855 8445 3866 8450 3878 8465 3881 8492
3953 8479 3995 8439 3989 8411 3980 8408
3862 8426Thunderstorm Wind, Grant
- When
- April 27, 7:35 AM EST to 7:39 AM EST
- Where
- Grant County, 3 mi S of Crittenden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.737, -84.600
One tree was reported down on a power line due to damaging thunderstorm winds.
Thunderstorm Wind, Grant
- When
- April 27, 7:48 AM EST to 7:49 AM EST
- Where
- Grant County, Williamstown
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.630, -84.550
The spotter estimated the wind gust.
Thunderstorm Wind, Campbell
- When
- April 27, 8:00 AM EST to 8:04 AM EST
- Where
- Campbell County, 0.96 mi NNW of Brent
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.062, -84.439
One tree was reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Pendleton
- When
- April 27, 8:00 AM EST to 8:04 AM EST
- Where
- Pendleton County, Falmouth to 4 mi NNE of Falmouth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.670, -84.330
Two trees were reported down due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, April 27, 2011149 deaths · 2,001 injured · $3.2 billion · EF5 · 119 events
- Tornadoes and Hail in Alabama, April 27, 2011100 deaths · 124 injured · $1.1 billion · EF5 · 83 events
- Tornadoes and Flood in Tennessee, April 27 to 28, 201133 deaths · 423 injured · $84 million · EF4 · 165 events
- Tornadoes and Flash Flood in Georgia, April 27 to 28, 201114 deaths · 143 injured · $181 million · EF4 · 66 events
- Tornadoes and Hail in Virginia, April 27 to 28, 20114 deaths · 50 injured · $3.7 million · EF3 · 11 events
- Tornadoes and Hail in Georgia, April 27, 20111 death · $5.0 million · EF3 · 4 events
- Rip Current in Texas, April 27, 20113 deaths · 1 event
- Tornadoes and Flash Flooding in Virginia, April 27 to 28, 20111 death · 7 injured · $2.3 million · EF2 · 46 events
- Tornado in Alabama, April 27, 2011$8.6 million · EF3 · 1 event
- Tornadoes and Hail in Tennessee, April 27, 2011$5,000 · EF3 · 6 events
- Rip Current in South Carolina, April 27, 20111 death · 1 event
- Tornadoes in Pennsylvania, April 27 to 28, 2011$111,000 · EF2 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291840, 291841, 290819, 290820.